MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG PICC SHERLOCK TIP LOCATION SYSTEM 3F BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG PICC SHERLOCK TIP LOCATION SYSTEM 3F BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recn2136 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported on (b)(6) 2018, a nurse at the facility had a guidewire break and remain in the catheter during placement.It was recovered and no patient injury occurred.Approximately 1.5¿ of the guidewire remained in the catheter.The nurse stated that the "wire cracked/broke off within the sheath¿(catheter).
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed and was determined to be use related.One tls stylet, one assembled 4 fr single lumen groshong catheter with an extension set connected to the luer hub, and one 0.018 in.Guidewire were returned for evaluation.An initial visual observation showed use residue on the returned samples.Approximately 2.7 cm of the distal end of the tls stylet was observed inside the groshong catheter, positioned between the 7 cm and 10 cm depth markers.Bends were observed in this catheter segment as well as in the proximal stylet segment.The stylet segment was extracted and a microscopic observation revealed some plastic deformation of the polyimide tubing of the stylet at the break sites.The fracture surfaces were observed to be mostly smooth and even.The break and bends were observed to be between the magnets.The material deformation observed at the break in the stylet indicates the stylet was bent at this location to the point of breaking.This can occur if the catheter is bent severely enough with the stylet still inserted or if the stylet is manipulated within the catheter excessively and/or prior to flushing the catheter.
 
Event or Problem Description
It was reported on (b)(6) 2018 a nurse at the facility had a guidewire break and remain in the catheter during placement.It was recovered and no patient injury occurred.Approximately 1.5¿ of the guidewire remained in the catheter.The nurse stated that the "wire cracked/broke off within the sheath¿(catheter).

Brand Name
GROSHONG PICC SHERLOCK TIP LOCATION SYSTEM 3F BASIC TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8142032
Report Number3006260740-2018-03497
Device Sequence Number19339529
Product Code LJS
UDI-Device Identifier00801741036064
UDI-Public(01)00801741036064
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9755305
Device Lot NumberRECN2136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1